Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 87, NWS Wakefield, VA

May 19, 2017Caroline County, Essex County, Westmoreland County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 19, 2017, 5:25 PM EDT for Caroline County, Essex County, Westmoreland County, Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2017, 5:25 PM EDT (21:25 UTC)
Expired
May 19, 2017, 6:15 PM EDT
In force
50 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caroline County, VA, Essex County, VA, Westmoreland County, VA

The radar

The Sterling radar (KLWX), 91 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 6:05 PM EDTHAIL 0.5Oak Grove, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WUUS51 KAKQ 192125
SVRAKQ
VAC033-057-193-192215-
/O.NEW.KAKQ.SV.W.0087.170519T2125Z-170519T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
525 PM EDT FRI MAY 19 2017

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Northeastern Caroline County in north central Virginia...
  Northwestern Westmoreland County in east central Virginia...
  Northwestern Essex County in east central Virginia...

* Until 615 PM EDT

* At 525 PM EDT, a severe thunderstorm was located near Fort A.p.
  Hill, or 9 miles southwest of King George, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines. 

* This severe thunderstorm will be near,
  Fort A.p. Hill around 535 PM EDT. 
  Port Royal around 540 PM EDT. 
  Loretto around 605 PM EDT. 
  Leedstown around 610 PM EDT. 

Other locations impacted by this severe thunderstorm include
Rappahannock Academy, Villboro, Potomac Beach, Guinea, Corbin, Oak
Grove, Supply, Woodford, Chance and Potomac Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3826 7696 3820 7693 3805 7698 3811 7749
      3815 7747 3825 7735 3824 7729 3822 7729
      3825 7727 3825 7723 3823 7725 3819 7725
      3820 7722 3817 7717 3815 7712 3816 7709
      3814 7708 3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 2125Z 282DEG 20KT 3819 7731 

HAIL...1.00IN
WIND...60MPH
 
$$

SCALORA
1 follow-up statement
021 
WWUS51 KAKQ 192155
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
555 PM EDT FRI MAY 19 2017

VAC033-057-193-192215-
/O.CON.KAKQ.SV.W.0087.000000T0000Z-170519T2215Z/
Caroline VA-Westmoreland VA-Essex VA-
555 PM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN CAROLINE...NORTHWESTERN WESTMORELAND AND
NORTHWESTERN ESSEX COUNTIES...

At 555 PM EDT, a severe thunderstorm was located near Port Royal, or
9 miles southeast of King George, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and powerlines. 

This severe storm will be near...
  Loretto around 605 PM EDT. 
  Leedstown around 610 PM EDT. 

Other locations impacted by this severe thunderstorm include
Rappahannock Academy, Villboro, Potomac Beach, Guinea, Corbin, Oak
Grove, Supply, Woodford, Chance and Potomac Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3826 7696 3820 7693 3805 7698 3811 7749
      3815 7747 3825 7735 3824 7729 3822 7729
      3825 7727 3825 7723 3823 7725 3819 7725
      3820 7722 3817 7717 3815 7712 3816 7709
      3814 7708 3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 2155Z 282DEG 20KT 3815 7710 

HAIL...1.00IN
WIND...60MPH
 
$$

SCALORA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:02 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 19, 4:02 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
402 PM EDT Fri May 19 2017

.SYNOPSIS...
A cold front moves south across the area tonight and stalls
over the Carolinas on Saturday. This front will lift back
north as a warm front on Sunday. Another cold front is
expected to cross the Mid Atlantic region Monday into Monday
night.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Latest sfc analysis shows broad Bermuda high pres offshore with
a prefrontal trough over central VA and a cold front across PA.
The cold front drops south into the region tonight as high pres
builds over the NE states. As for convection this
aftn...although widespread severe wx is not expected, a few
storms could be strong to severe due to high CAPE and low-level
lapse rates. There is still some uncertainty however to coverage
later this eveng hence keeping PoPs in the chance range. Chance
PoPs everywhere later this eveng become slight chance
overnight. Low temps tonight in the mid/upr 60s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
High pres builds over the NE states Sat as the cold front pushes
south into the Carolinas. With the front still close to the
area, maintained a 20-30% of rain Sat/Sat night, with the best
chance over S/SW areas. Along with NE winds, pattern will favor
below normal temps...highs Sat only in the 70s most locations
with upr 60s over the Lwr Eastern Shore. Lows Sat night in the
mid 50s to lwr 60s. Aforementioned front lifts north as a warm
front Sun, but will go no higher than 20% PoPs attm with weak
forcing aloft. Continued below normal temps with highs again
only in the 70s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Mon forecast based off a GFS/ECMWF solution which remains
consistent in bringing a strong cold front across the region
during the aftrn and evening. NAM just to drastic of a change to
rely on attm. Decent jet, upr level shortwave energy and late
day timing could result in an active fropa. The severity of any
storms will likely depend on how much heating takes place ahead
it. Heavy rainers possible given the progged PW's. Chc pops in
the morning then likely pops in the afternoon. Highs mid 70s to
lwr 80s. Front pushes offshore around midnight with some drying
behind it. Likely pops east with chc pops west during the
evening, then slght chc pops along the coast after 06Z. Lows mid
50-mid 60s.

Brief reprieve from the wet weather Tue as weak high pressure builds
into the area. Dry with highs mid-upr 70s. Dry Tue evening with pops
increasing across the west after 06Z ahead of the next systm. Lows
upr 50s-lwr 60s.

Next in a series of upr level lows tracks NE across the Gt lakes
region Wed with the trailing cold progged to cross the region during
the afternoon and evening. Could be a repeat of Mon with good upr
level support, jet dynamics and late day timing. Chc pops in the
morning with likely in the afternoon. Highs 75-80. Boundary pushes
offshore Wed night with pops tapering off after midnight. Lows mid
50s-lwr 60s.

Upr level low lifts NE with models showing a series of shortwaves
rotating arnd it Thurs through Fri. Timing of pcpn appears to be
more diurnal in nature. Thus will keep 20-30 pops each day (highest
late afternoon/early evening). Highs both days in the mid-upr 70s.
Lows in the 50s except arnd 60 SE.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Iso-sct showers/tstms developing over the Blue Ridge and
Piedmont as of 18z are expected to push into the region later
this aftn into this evening. RIC has the best potential for a
tstm through 22z, with the past few runs of the HRRR showing
showers/tstms pushing farther E toward SBY/PHF/ORF/ECG after
22z and ending/dissipating by 04z. Any storms could produce
brief MVFR conditions in cig/vsby along with small hail and
brief stronger wind gusts. Patchy 3-5sm BR is possible late
tonight (mainly for locations that receive rain) prior to the
arrival of an approaching cold front. The cold front will sweep
through the area from about 10-16z Saturday resulting in a wind
shift to NE, with wind gusts to ~20kt possible, especially for
sites closer to the coast. MVFR cigs are possible behind the
cold front along with a slight chc for lingering showers.

The boundary returns N as a warm front late Saturday night
through Sunday night bringing the potential for IFR stratus and
areas of light rain. A cold front approaches from the W Monday
bringing a chc of showers/tstms. High pressure returns Tuesday,
followed by another chc of showers/tstms Wednesday as low
pressure approaches from the W.

&&

.MARINE...
Latest models still on track for a cold frontal passage late tonight
and Sat. SCA's remain in place as winds turn NE behind the fropa and
become gusty at times mainly due to pressure rises of 4-6 mb/hr as
high pressure builds from the eastern Great Lakes. Seas build to 4-5
ft on avg and waves in the Bay will avg 3- 4 ft. The event is fairly
short in duration, with winds diminishing by Sat evening as high
pressure builds a little farther south and easterly winds diminish
to 10-15 kt. Seas will remain elevated into Sat night on the coast
so headlines there have been issued through the 4th period/Sat nite.
Seas on Sun avg 3-4 ft.

Winds become SSE later Sun into Mon ahead of the next frontal system
approaching from the west. The next front crosses the area late Mon.
Not much change in airmass behind this front so expect winds to
remain below SCA levels early next week.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Small Craft Advisory from 1 PM Saturday to 6 AM EDT Sunday for
     NCZ102.
VA...Small Craft Advisory from 7 AM to 10 PM EDT Saturday for
     VAZ525.
MARINE...Small Craft Advisory from 1 PM Saturday to 6 AM EDT Sunday for
     ANZ658.
     Small Craft Advisory from 7 AM to 10 PM EDT Saturday for
     ANZ632-634.
     Small Craft Advisory from 1 PM to 10 PM EDT Saturday for
     ANZ633.
     Small Craft Advisory from 4 AM to 4 PM EDT Saturday for ANZ630-
     631.
     Small Craft Advisory from 7 AM to 7 PM EDT Saturday for ANZ638.
     Small Craft Advisory from 4 AM Saturday to 4 AM EDT Sunday for
     ANZ650-652-654.
     Small Craft Advisory from 10 AM Saturday to 6 AM EDT Sunday
     for ANZ656.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...MPR
AVIATION...AJZ
MARINE...MPR
Hazardous weather outlook, May 19, 3:22 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
322 PM EDT Fri May 19 2017

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-201930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
322 PM EDT Fri May 19 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 19, 4:51 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
451 PM EDT FRI MAY 19 2017

VAZ092-192130-
Southampton-
451 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SOUTHAMPTON COUNTY AND
THE CITY OF FRANKLIN...

At 450 PM EDT, a strong thunderstorm was located 7 miles northwest of
Courtland, moving southeast at 25 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.

Locations impacted include...
Franklin, Courtland, Ivor, Newsoms, Hunterdale, Sedley, Capron,
Vicksville, Handsom, Berlin, Manry, Worrell, Dory, Sebrell, Burdette,
Joyner and Story.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

LAT...LON 3678 7729 3694 7696 3687 7683 3684 7686
      3681 7687 3680 7686 3678 7689 3674 7690
      3674 7691 3671 7692 3657 7709
TIME...MOT...LOC 2050Z 303DEG 21KT 3679 7716

SCALORA
Local storm report, May 19, 4:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 SSE NEWPORT NEWS GOLF 37.16N 76.54W
05/19/2017                   CITY OF NEWPORT NEWVA   911 CALL CENTER

            TREE DOWN ON INDUSTRIAL PARK DR BLOCKING THE
            ROAD.

&&

ESS
Special weather statement, May 19, 5:00 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
500 PM EDT FRI MAY 19 2017

VAZ064-192145-
Caroline-
500 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAROLINE COUNTY...

At 500 PM EDT, a strong thunderstorm was located near Fredericksburg,
moving east at 25 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.

Locations impacted include...
Port Royal, Fort A.p. Hill, Rappahannock Academy, Villboro, Guinea
and Corbin.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

LAT...LON 3824 7731 3824 7729 3822 7729 3823 7728
      3825 7727 3825 7723 3824 7723 3823 7725
      3819 7725 3819 7723 3820 7722 3817 7718
      3817 7713 3813 7711 3812 7715 3810 7714
      3808 7717 3813 7749 3823 7738 3825 7734
TIME...MOT...LOC 2100Z 269DEG 20KT 3825 7742

SCALORA
Special weather statement, May 19, 5:08 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
508 PM EDT FRI MAY 19 2017

VAZ092-093-096-192145-
Isle of Wight-Southampton-Suffolk-
508 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ISLE OF WIGHT...AND
SOUTHEASTERN SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE
CENTRAL CITY OF SUFFOLK...

At 508 PM EDT, a strong thunderstorm was located near Carrsville, or
near Windsor, moving east at 25 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.

Locations impacted include...
Franklin, Windsor, Holland, Suffolk, Isle Of Wight, Ivor, Hunterdale,
Zuni, Carrsville, Longview, Benns Church, Lummis, Indika, Whitley,
Central Hill, Collosse, Lees Mill, Walters, Boaz and Burdette.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

LAT...LON 3664 7701 3691 7689 3694 7657 3660 7673
TIME...MOT...LOC 2108Z 269DEG 20KT 3677 7684

SCALORA
Special weather statement, May 19, 5:20 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
520 PM EDT FRI MAY 19 2017

VAZ525-192200-
Hampton/Poquoson-
520 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT ...THE SOUTHEASTERN CITY OF
POQUOSON AND THE CITY OF HAMPTON...

At 520 PM EDT, a strong thunderstorm was located over Grand View, or
near Hampton, moving east at 10 mph.

Wind gusts in excess of 30 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of 1 to 2 inches are
possible with
this storm.

Locations impacted include...
Hampton, Hampton University, Buckroe Beach, Grand View, Fort Monroe,
Fox Hill, Phoebus, Langley View, Messick and Plum Tree Island Refuge.

LAT...LON 3693 7604 3691 7609 3690 7608 3688 7607
      3690 7610 3691 7610 3702 7639 3719 7632
      3715 7626 3709 7623 3700 7626 3697 7621
      3695 7610 3696 7605 3696 7603 3706 7600
      3709 7602 3715 7602 3714 7597 3712 7596
TIME...MOT...LOC 2120Z 249DEG 11KT 3709 7627

SCALORA
Local storm report, May 19, 5:22 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT FRI MAY 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             HARRIS GROVE            37.19N 76.49W
05/19/2017  E0.75 INCH       YORK               VA   PUBLIC

            PEA TO DIME SIZE HAIL.

&&

ESS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:03 AM EDTSmall Craft AdvisoryAKQ66 hr
May 19, 1:40 PM EDTSpecial Weather StatementAKQCumberland, Powhatan35 min
May 19, 2:04 PM EDTSpecial Weather StatementAKQPrince Edward26 min
May 19, 2:12 PM EDTSpecial Weather StatementAKQPowhatan33 min
May 19, 2:40 PM EDTSpecial Weather StatementAKQNottoway50 min
May 19, 2:45 PM EDTSpecial Weather StatementAKQChesterfield, City of Richmond30 min
May 19, 3:28 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Nottoway, Prince George, City of Petersburg47 min
May 19, 4:16 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, Sussex, City of Emporia29 min
May 19, 4:20 PM EDTSpecial Weather StatementAKQYork, City of Newport News, City of Poquoson55 min
May 19, 4:29 PM EDTSevere Thunderstorm WarningAKQJames City, York, City of Hampton, City of Newport News, City of Poquoson46 min
May 19, 4:40 PM EDTSpecial Marine WarningAKQ50 min
May 19, 4:42 PM EDTSpecial Weather StatementAKQLouisa48 min
May 19, 4:51 PM EDTSpecial Weather StatementAKQSouthampton39 min
May 19, 5:00 PM EDTSpecial Weather StatementAKQCaroline45 min
May 19, 5:08 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Franklin37 min
May 19, 5:12 PM EDTSpecial Marine WarningAKQ78 min
May 19, 5:13 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk30 min
May 19, 5:17 PM EDTSevere Thunderstorm WarningAKQMecklenburg58 min
May 19, 5:20 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Poquoson40 min
May 19, 5:41 PM EDTSpecial Marine WarningAKQ64 min
May 19, 5:52 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach38 min
May 19, 5:53 PM EDTSpecial Marine WarningAKQ37 min
May 19, 6:07 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland38 min
May 19, 6:20 PM EDTSpecial Marine WarningAKQ55 min
May 19, 6:31 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach44 min
May 19, 6:37 PM EDTSevere Thunderstorm WarningAKQEssex, Northumberland, Richmond, Westmoreland38 min
May 19, 6:40 PM EDTSpecial Marine WarningAKQ65 min
May 19, 7:27 PM EDTSpecial Marine WarningAKQ93 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.